Pennsylvania, 2026Damaging Winds and High Wind in Pennsylvania, March 13 to 14, 2026
March 13 to 14, 2026 · NWS CTP · 17 events in 7 counties and zones
An strong upper-level low with an associated surface cold front allowed to ample lift in an environment with sufficient shear and instability for a line of showers and isolated thunderstorms to form during the afternoon and evening hours of March 13, 2026. Strong-to-damaging wind gusts were observed across northwestern Pennsylvania with these features with the most widespread wind damage in…
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An strong upper-level low with an associated surface cold front allowed to ample lift in an environment with sufficient shear and instability for a line of showers and isolated thunderstorms to form during the afternoon and evening hours of March 13, 2026. Strong-to-damaging wind gusts were observed across northwestern Pennsylvania with these features with the most widespread wind damage in portions of Clearfield County during the late afternoon to early evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 13, 1:51 PM EST, 2 hours 4 minutes earlier. Its key messages:
- 1) Strong winds expected through tonight and into Saturday morning for most of Central PA, along with a coating to a few inches of snow for the northern mountains. 2) Gusty winds return Sunday afternoon through Tuesday, with a temperature roller coaster, and potential for strong to severe thunderstorms Monday afternoon and evening.
Area forecast discussion, Mar 13, 1:51 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service State College PA
251 PM EDT Fri Mar 13 2026
.WHAT HAS CHANGED...
* The Wind Advisory has been expanded a bit further into parts
of the Middle and Lower Susquehanna Valleys, as well as the
Poconos, through early Saturday.
&&
.KEY MESSAGES...
1) Strong winds expected through tonight and into Saturday
morning for most of Central PA, along with a coating to a few
inches of snow for the northern mountains.
2) Gusty winds return Sunday afternoon through Tuesday, with a
temperature roller coaster, and potential for strong to severe
thunderstorms Monday afternoon and evening.
&&
.DISCUSSION...
KEY MESSAGE 1: Strong winds expected through tonight and into Saturday
morning for most of Central PA, along with a coating to a few
inches of snow for the northern mountains.
A potent upper-level disturbance will track across upstate NY
late this afternoon, and eventually through southeast Canada
tonight and early Saturday. As it does so, a trailing surface
cold front will cross the Commonwealth through this evening.
Most of our near-term guidance is suggesting that a band of rain
and snow showers will form along the above mentioned cold front
later this afternoon, and quickly cross PA this evening. For
areas north of I-80, where temperatures are colder, a quick
burst of snow is foreseen, which could sharply reduce
visibilities and produce locally slick roads. We will be
monitoring the far northern tier of the state for any flash
freeze/snow squall potential into the evening. Farther south,
where surface temperatures are milder, just a brief shot of
gusty rain showers are anticipated.
Late tonight and into Saturday, strong westerly winds are still
expected. Isallobaric forcing and a deeper layer of steep lapse
rates in the lower part of the atmosphere points to the
strongest gust potential (perhaps as high as 45-55 mph) across
the Laurel Highlands and also areas near and north of I-80.
However, even a bit farther to the southeast into parts of the
Susquehanna Valley and the Pocono plateau, occasional gusts
could eclipse 45 mph, thus the above mentioned expansion of the
Wind Advisory. Winds should gradually subside Saturday afternoon
into Saturday evening, as the pressure gradient relaxes.
A relatively brief period of cold advection crossing Lake Erie
and interacting with downstream terrain will produce periods of
snow for the northern snow belt areas (Warren, McKean, and parts
of Potter counties). Current expectations are for 1-3" of snow
locally, mostly over the higher terrain and north of US-6.
KEY MESSAGE 2: Gusty winds return Sunday afternoon through Tuesday, with a
temperature roller coaster, and potential for strong to severe
thunderstorms Monday afternoon and evening.
Another potent disturbance will emerge out of the Plains states
on Sunday, eventually tracking through the Great Lakes and the
northeastern states by early next week. A strong cold front tied
to the main surface wave is expected to slice through the
Commonwealth Monday afternoon and evening.
Strengthening S-SW flow in the expanding warm sector will
overspread PA later Sunday and into Monday, with gusty
conditions again returning.
We continue to monitor the potential for strong-severe
thunderstorms along and just ahead of the aforementioned cold
frontal passage later Monday afternoon into the early evening
hours. We have high confidence at this early stage that it will
relatively warm for mid-March, as well as strongly sheared.
However, smaller scale and less predictable factors like cloud
cover/associated instability, as well as convective mode
(discrete vs. linear, or a combination thereof), still need to
be worked out, and probably won't really be known until we head
into Monday. Stay tuned for later forecasts/updates.
We also have relatively high confidence that it will remain
windy and turn sharply colder later Monday night and Tuesday.
Some areas may see a 30+ degree temperature difference on the
negative side for Tuesday, as compared to Monday.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Potent/energetic system moving through will be ramping up the
wind speeds and gusts shortly. Some have already gusted near
40kt (JST AOO). Despite the gustiness, we have included mentions
of LLWS for tonight. While we don't regularly include LLWS
mentions when gusts are almost as high as the shearing layer, we
felt it importnat to highlight them this time to bring some
extra attention to the wind forecast for the next 24 hrs. Strong
srly flow now will switch to the west as the cold front moving
through OH at 18Z arrives and passes thru PA. The clouds/visbys
are all VFR at the moment, but BFD is expected to dip to IFR for
a few hours - or at least parts of hours - for two periods:
later this aftn and then again after midnight. The reductions
are not certain with cross-lake flow very strong and mostly
straight westerly. That will likely keep much of the SHSN up in
wrn NY. Other than BFD's problems, the wind will be just about
the only flying-condition trouble elsewhere. While some MVFR
(bkn-ovc030) clouds re-establish themseleves across many
terminals overnight, they will be gone in the morning. The wind
will be slowing in the morning, too. But, gusts will remain in
the 20s for most sites for the entire day Sat even as upper
heights rise and sfc high nears. Sat night, the ridge will be
overhead, and wind should finally die off. But...another storm
system will move toward the state from the northern Plains.
Then, Sun: Low clouds creep in from the S. MVFR cigs certain
(90%), IFR possible (50%). Rain and snow showers possible across
the northern half of PA as a warm front lifts thru. LLWS
certain (80%).
Outlook...
Mon...VERY strong cold fropa. Pre-frontal SHRA/TSRA with IFR
possible. Then turning blustery and colder. Post-frontal MVFR
cigs for most of the area. IFR likely N/W (60%) due to clouds
and/or SHSN.
Tue...Blustery. Sct SHSN NW. IFR poss (50%) at BFD, (30%) JST.
Wed...Warm fropa. -SN or -RA poss (30%) NW.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 AM EDT Saturday for PAZ004-005-010-017-
018-024-025-033-034.
Wind Advisory until 11 AM EDT Saturday for PAZ006-011-012-019-
026>028-035>037-041-042-045-046-049>053-056>059-063.
&&
WHAT HAS CHANGED...Jurewicz
KEY MESSAGES...Jurewicz
DISCUSSION...Jurewicz
AVIATION...Dangelo
Hazardous weather outlook, Mar 13, 12:49 PM EST, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
149 PM EDT Fri Mar 13 2026
PAZ011-012-019-026>028-035-036-041-042-045-046-049>053-056>059-063-
141800-
Cameron-Northern Clinton-Southern Centre-Huntingdon-Mifflin-Juniata-
Fulton-Franklin-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry-
Dauphin-Schuylkill-Lebanon-Cumberland-
149 PM EDT Fri Mar 13 2026
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
Otherwise, the probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ010-017-018-024-025-033-034-141800-
Elk-Clearfield-Northern Centre-Cambria-Blair-Somerset-Bedford-
149 PM EDT Fri Mar 13 2026
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
Otherwise, the probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004-005-141800-
Warren-McKean-
149 PM EDT Fri Mar 13 2026
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
Also, periods of snow are expected through tonight, which could
locally bring 1 to 3 inches of accumulation and slick travel
conditions.
Otherwise, the probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ006-037-141800-
Potter-Tioga-
149 PM EDT Fri Mar 13 2026
...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Wind Advisory.
Otherwise, the probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ064>066-141800-
Adams-York-Lancaster-
149 PM EDT Fri Mar 13 2026
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
We are monitoring the potential for strong to severe thunderstorms
Monday afternoon and early evening. Please stay tuned for future
updates in the coming days.
Otherwise, the probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Jurewicz
Thunderstorm Wind, Warren
- When
- March 13, 3:55 PM EST
- Where
- Warren County, 2.13 mi E of Spring Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.882, -79.509
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked a tree down across a roadway in Spring Creek.
Thunderstorm Wind, Warren
- When
- March 13, 3:59 PM EST
- Where
- Warren County, 0.51 mi E of Sugar Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.980, -79.340
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked a tree down across a roadway in Sugar Grove.
High Wind, McKean
- When
- March 13, 4:00 PM EST to 8:00 PM EST
- Where
- McKean forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.808, -78.569 (the zone’s center; the record gives no point)
High winds estimated at 60 mph occurred across McKean County during the late afternoon and early evening of March 13, 2026, knocking down trees and leading to scattered power outages.
High Wind, Clearfield
- When
- March 13, 4:00 PM EST to 9:00 PM EST
- Where
- Clearfield forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
High winds occurred across Clearfield County during the late afternoon and early evening of March 13, 2026. Maximum wind gusts were estimated at 70 mph and widespread power outages were reported across the county.
Thunderstorm Wind, Warren
- When
- March 13, 4:04 PM EST
- Where
- Warren County, 2.92 mi WSW of Lander
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 41.950, -79.300
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked trees down onto wires approximately 3 miles southeast of Sugar Grove.
Thunderstorm Wind, Warren
- When
- March 13, 4:24 PM EST
- Where
- Warren County, 2.08 mi NW of Queen
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.650, -79.400
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked multiple trees down near Tidioute.
Thunderstorm Wind, Clearfield
- When
- March 13, 5:15 PM EST
- Where
- Clearfield County, 0.63 mi S of Glen Richey
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.941, -78.470
A line of showers producing wind gusts estimated at 70 mph knocked a tree down onto a house approximately 3 miles southeast of Curwensville.
Thunderstorm Wind, Clearfield
- When
- March 13, 5:35 PM EST
- Where
- Clearfield County, 1.48 mi SSE of Riverview
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.980, -78.440
A line of showers producing wind gusts estimated at 70 mph knocked a telephone pole down onto a roadway approximately 2 miles southeast of Hyde.
Thunderstorm Wind, Clearfield
- When
- March 13, 5:45 PM EST
- Where
- Clearfield County, 3.21 mi NNW of Allport
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.010, -78.232
A line of showers producing wind gusts estimated at 70 mph knocked a tree down onto Deer Creek Road approximately 4 miles northeast of Wallaceton.
Thunderstorm Wind, Clearfield
- When
- March 13, 5:50 PM EST
- Where
- Clearfield County, 2.85 mi WNW of Mt Joy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.072, -78.476
A line of showers producing wind gusts estimated at 70 mph knocked a large tree down onto Kennedy Road approximately 4 miles north-northwest of Clearfield.
Thunderstorm Wind, Clearfield
- When
- March 13, 6:00 PM EST
- Where
- Clearfield County, 1.25 mi ESE of Marron
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.860, -78.610
A line of showers producing wind gusts estimated at 70 mph knocked multiple trees down onto high tension lines approximately 5 miles south-southwest of Lumber City.
Thunderstorm Wind, Clearfield
- When
- March 13, 6:00 PM EST
- Where
- Clearfield County, 2.09 mi NE of Allport
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 40.990, -78.170
The PennDOT RWIS station on Interstate 80 near Kylertown reported a 68 mph wind gust as a line of showers moved through.
Thunderstorm Wind, Clearfield
- When
- March 13, 6:09 PM EST
- Where
- Clearfield County, 0.35 mi ESE of Clearfield Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.047, -78.414
A 66 mph wind gust was measured at the Clearfield-Lawrence Township Airport as a line of showers moved through.
High Wind, Cambria
- When
- March 13, 7:00 PM EST to March 14, 12:00 AM EST
- Where
- Cambria forecast zone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
High winds occurred across Cambria County during the evening of March 13, 2026. A 63 mph wind gust was measured at the John Murtha Johnstown-Cambria County Airport and scattered power outages were reported.
High Wind, Blair
- When
- March 13, 7:00 PM EST to March 14, 7:00 PM EST
- Where
- Blair forecast zone
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 40.481, -78.349 (the zone’s center; the record gives no point)
High winds occurred across Blair County during the evening of March 13, 2026. A 64 mph wind gust was measured at the Altoona-Blair County Airport and scattered power outages were reported.
High Wind, Somerset
- When
- March 13, 7:05 PM EST to March 14, 12:00 AM EST
- Where
- Somerset forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 39.972, -79.028 (the zone’s center; the record gives no point)
High winds occurred across Somerset County on the evening of March 13, 2026. A 60 mph wind gust was measured at the Somerset County Airport and sporadic power outages were reported across the county.
Thunderstorm Wind, Centre
- When
- March 13, 7:14 PM EST
- Where
- Centre County, 0.77 mi WNW of Julian
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.853, -77.964
A line of showers producing wind gusts estimated at 60 mph knocked multiple trees down onto South Eagle Valley Road approximately 5 miles northwest of Park Forest.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Ohio, March 13, 20261 death · 67 kt wind · 16 events
- High Wind in Michigan, March 13, 2026$1.7 million · 62 kt wind · 14 events
- High Wind in Indiana, March 13, 2026$348,000 · 58 kt wind · 9 events
- High Wind in Indiana, March 13, 20263 injured · $71,000 · 61 kt wind · 12 events
- Strong Wind in West Virginia, March 13 to 14, 2026$49,000 · 38 events
- High Wind in Ohio, March 13, 2026$69,000 · 67 kt wind · 7 events
- High Wind in Illinois, March 13, 202660 kt wind · 41 events
- Strong Wind in Ohio, March 13, 202623 events
- High Wind in Minnesota, March 13, 20261 injured · $15,000 · 60 kt wind · 5 events
- Strong Wind in Ohio, March 13, 2026$14,000 · 9 events
- High Wind in Wyoming, March 13 to 15, 202675 kt wind · 16 events
- Winter Storm and Strong Wind in New York, March 13 to 14, 202615 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1317577, 1317578, 1317591, 1317594, 1317579, 1317580, 1317581, 1317582, 1317583, 1317584, 1317585, 1317586, 1317587, 1317592, 1317593, 1317590, 1317589.